Arkansas, 2016Hail and Damaging Winds in Arkansas, June 15, 2016
June 15, 2016 · NWS MEG · 3 events in 3 counties and zones
A strong Upper disturbance triggered scattered severe thunderstorms across the Midsouth on the afternoon and evening of June 15th. Storms produced several damaging wind reports and a couple of large hail reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Upper disturbance triggered scattered severe thunderstorms across the Midsouth on the afternoon and evening of June 15th. Storms produced several damaging wind reports and a couple of large hail reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 15, 2:22 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 15, 2:22 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
322 PM CDT WED JUN 15 2016
.DISCUSSION...
Currently... A Severe Thunderstorm Watch and a Heat Advisory are
in effect for our area. Thunderstorms along the northern boundary
of our CWA will continue to forge southward eventually evolving
into an MCS and moving through the NW portion of MEG CWA. Short
term models also depict more isolated to scattered thunderstorms
forming south of the MCS further into West Tennessee. A very
unstable to extremely unstable airmass exists throughout the
region with dewpoints in the mid to upper 70s and MUCAPE values
exceeding 5000 j/kg. Off the charts DCAPE values suggest that
severe winds will be the primary threat with storms today. There
have already been reports of trees down the just north of the area
in the PAH CWA. Hail is a secondary threat but large hail will
have a hard time not melting significantly before reaching the
ground due to very warm air existing below 600mb. However, melting
hail may increase downdraft speeds furthermore increasing the
severe wind threat.
Heat indices around the Mid-South have ranged from 110-105
degrees this afternoon, making today one of the warmest days we've
experienced in some time. Warm conditions will continue through
the evening in areas that aren't effected by storms. Expect
another warm day areawide tomorrow with heat index readings once
again exceeding 105 degrees. The heat advisory may be expanded in
area again overnight to include more counties in NW Mississippi.
The heat advisory may also have to be extended into Friday but it
will depend on the timing of a surface front that will bring
slight relief to the region. Added chances of pops area wide on
Friday to account for any storms that may form along the front.
A steep upper level ridge will have built over the eastern plains
by the end of the week into the weekend while high pressure at the
surface controls the weather pattern for the whole eastern half of
the U.S. through early next week. This will result in less humid,
drier, slightly cooler conditions through the extended period.
&&
.AVIATION...
18Z TAFs
Conditions during the first half of the period will flirt with
MVFR/VFR cigs and tempo IFR VSBY as expected broken line of storms
pass through the sites. Otherwise conditions will improve to VFR
during the latter half...with light fog possible at MKL. Southwest
winds at 8-12 kts...with higher/variable gusts during storms. Winds
will diminish some overnight...turning more westerly late.
JAB
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 7 PM CDT Thursday for Dunklin-Pemiscot.
MS...Heat Advisory until 7 PM CDT Thursday for Coahoma-DeSoto-
Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-Tunica-
Yalobusha.
TN...Heat Advisory until 7 PM CDT Thursday for Crockett-Dyer-Fayette-
Gibson-Haywood-Lake-Lauderdale-Madison-Obion-Shelby-Tipton-
Weakley.
&&Hazardous weather outlook, Jun 15, 11:05 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 PM CDT WED JUN 15 2016
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161915-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1205 PM CDT WED JUN 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH AND EAST OF
A JONESBORO ARKANSAS TO A BOONEVILLE MISSISSIPPI LINE. DAMAGING
WINDS IS THE PRIMARY THREAT. LOCALIZED HEAVY RAINFALL AND FLASH
FLOODING IS ALSO POSSIBLE.
A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS WEST OF A DRESDEN
TENNESEE TO A COFFEEVILLE MISSISSIPPI LINE INTO TONIGHT AS HEAT
INDEX VALUES WILL REACH OR EXCEED 105 DEGREES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A HEAT ADVISORY IS EXPECTED TO REMAIN IN EFFECT ACROSS WESTERN
AREAS OF THE MIDSOUTH AT LEAST THROUGH THURSDAY EVENING WHERE
HEAT INDEX VALUES WILL AVERAGE BETWEEN 105 TO 109 DEGREES.
A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE LATE
THURSDAY NIGHT INTO FRIDAY AS A COLD FRONT SLOWLY MOVES INTO THE
LOWER MISSISSIPPI VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING
IN SUPPORT OF SEVERE WEATHER OPERATIONS.
JAB
In the hours before
Local storm report, Jun 15, 3:13 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 5 WNW MARTIN 36.37N 88.94W
06/15/2016 WEAKLEY TN PUBLIC
MULTIPLE TREES DOWN ON CYPRESS CREEK ROAD
&&
JEBLocal storm report, Jun 15, 3:23 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 3 E CAMDEN 36.06N 88.05W
06/15/2016 BENTON TN AMATEUR RADIO
TREE DOWN ACROSS POWER LINE
&&
JEBLocal storm report, Jun 15, 3:26 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 5 N CAMDEN 36.14N 88.10W
06/15/2016 BENTON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN BETWEEN CAMDEN AND EVA. TIME
APPROXIMATE
&&
JEBLocal storm report, Jun 15, 3:30 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 W CAMDEN 36.06N 88.12W
06/15/2016 BENTON TN EMERGENCY MNGR
TREES BLOCKING ROADWAY ON DIVIDER...NATCHEZ
TRACE...STIGALL ROAD AND HIGHWAY 70 AND FLATWOOD ROADS
WEST OF CAMDEN.
&&
JEBSpecial weather statement, Jun 15, 3:54 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
454 PM CDT WED JUN 15 2016
ARZ008-017-026-152245-
CRAIGHEAD AR-RANDOLPH AR-LAWRENCE AR-
454 PM CDT WED JUN 15 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 454 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES SOUTH OF
HARDY...OR 10 MILES EAST OF ASH FLAT...MOVING EAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN WESTERN CRAIGHEAD...CENTRAL RANDOLPH AND LAWRENCE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3638 9129
3638 9124 3633 9080 3588 9103 3589 9124
3596 9136
TIME...MOT...LOC 2154Z 291DEG 22KT 3619 9142Local storm report, Jun 15, 3:56 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/15/2016 OBION TN PUBLIC
MANY TREES REPORTED DOWN IN OBION COUNTY.
&&
SJMThunderstorm Wind, Lawrence
- When
- June 15, 4:25 PM CST to 4:30 PM CST
- Where
- Lawrence County, 1.06 mi NW of Imboden to 0.69 mi ESE of Imboden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.211, -91.183
Estimated 50 to 60 mph gust.
Hail, Greene
- When
- June 15, 5:23 PM CST to 5:25 PM CST
- Where
- Greene County, 2.75 mi S of Gainesville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.130, -90.521
Thunderstorm Wind, Mississippi
- When
- June 15, 6:22 PM CST to 6:30 PM CST
- Where
- Mississippi County, 1.47 mi SSE of Chelford
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.500, -90.221
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 15 to 17, 20162 deaths · 29 injured · 14 events
- Heat in Oklahoma, June 15 to 20, 201641 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 15, 20161 death · 1 injured · $265,000 · 70 kt wind · 16 events
- Damaging Winds in Tennessee, June 15, 20163 injured · $302,000 · 58 kt wind · 83 events
- Dust Storm in Texas, June 15, 20161 death · 1 event
- Flash Flood and Flooding in Indiana, June 15, 2016$247,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2016$364,000 · 1 in hail · 15 events
- Flash Flood and Hail in Tennessee, June 15, 2016$250,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Alabama, June 15 to 17, 20161 injured · 1.75 in hail · 50 events
- Hail and Damaging Winds in Texas, June 15, 2016$75,000 · 2.75 in hail · 15 events
- Damaging Winds in Alabama, June 15, 2016$32,000 · 61 kt wind · 30 events
- Hail and Damaging Winds in Michigan, June 15, 2016$85,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637911, 637912, 637913.